Drought, Wilkin
- When
- May 1, 12:00 AM CST to May 12, 5:59 AM CST
- Where
- Wilkin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 46.357, -96.468 (the zone’s center; the record gives no point)
Dry conditions continued from late April into early May, resulting a D2 drought designation on the U. S.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Dry conditions continued from late April into early May, resulting a D2 drought designation on the U. S. Drought Monitor. Then a rapid switch from dry to wet occurred. From May 10th through the end of the month, consistent bouts of one to three inch rainfalls occurred. The nearby climate station at Fargo, North Dakota, ended up with a record precipitation total for May, with records dating back to the 1880s.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Apr 30, 10:48 PM CST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1148 PM CDT THU APR 30 2015 .UPDATE... ISSUED AT 1144 PM CDT THU APR 30 2015 COLD FRONT ENTERING ERN FCST AREA NEAR A WARROAD TO FOSSTON TO NEAR WAHPETON LINE. AREA OF SHOWERS JUST WEST OF FRONT MOVIGN EAST AS WELL. ONE BIT HEAVIER BATCH LIFTED INTO MANITOBA AND A BIT HEAVIER RAIN AREA (MAYBE UP TO 0.25) SOUTHWEST OF FARGO. OTHERWISE RAINFALL IS LIGHT (AROUND 0.05 OR SO). SKIES CLEAR QUICKYL BEHIND SHOWER BAND. QUESTION IS FOG IN CLEARING LATER TONIGHT. LATEST HRRR HINTS AS SOME LOWER VSBYS IN NRN VALLEY OVERNGITH AND LAST OBS FROM LANGDON ND (KD55) SHOWS SOME BR ALREADY. SO WILL THROW IN SOME PATCHY FOG TO MAINLY NRN VALLEY OVERNIGHT. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 347 PM CDT THU APR 30 2015 A PROGRESSIVE PATTERN WAS ACROSS THE STATES IN A ZONAL FLOW. UPPER LEVEL JET MOVING INTO SOUTHWEST CANADA WILL MOVE ACROSS SOUTHERN MANITOBA FRI THROUGH SUN. UPPER LEVEL TROUGH OVER MT WILL MOVE ACROSS THE FORECAST AREA TONIGHT. PRECIPITATION WAS GENERALLY IN THE 700 HPA THETA-E RIDGE OR THE GRADIENT. PRECIPITABLE WATER WILL RISE TO NEAR AN INCH OVERNIGHT OR EAST OF THE FRONT. FRONT/WIND SHIFT WILL MOVE THROUGH FORECAST AREA TONIGHT THEN WASH OUT. RETURN FLOW TO OCCUR FRI. NEXT TROUGH OVER THE GULF OF AK WILL MOVE ACROSS SOUTHERN CANADA ON SUN. TROUGH WILL SEND ANOTHER COLD FRONT ACROSS THE FORECAST AREA SAT AFTERNOON AND SAT NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 347 PM CDT THU APR 30 2015 FOR SUNDAY NIGHT THROUGH THURSDAY...THE PERIOD WILL START OUT DRY TO START THE WEEK. MODELS ARE COMING INTO BETTER AGREEMENT WITH INCREASING CHANCES FOR SHOWERS AND SOME THUNDER WED/THU. PWATS WILL RISE TO AROUND 1.30 INCHES...ALONG WITH SOME ELEVATED INSTABILITY WITH SHOWALTERS SLIGHTLY NEGATIVE AND STRONG MOISTURE TRANSPORT. THIS WOULD BE BENEFICIAL RAIN THAT COULD TOTAL AN INCH OR MORE PERHAPS IN SOME AREAS FOR WED THROUGH THU. TEMPS SHOULD BE ABOVE NORMAL THROUGH THE PERIOD WITH SOME COOLING BY WED/THU WITH MORE CLOUDS/PRECIP. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1144 PM CDT THU APR 30 2015 RAIN SHOWER BAND MOVING EAST AS EXPECTED WITH VFR CIGS. SKIES CLEARING QUICKY BEHIND IT WITH SKY CLEAR AT DVL NOW AND SKIES WILL CLEAR OVERNIGHT INTO THE RRV AND REACH BJI AREA MID MORNING. QUESTION WILL BE FOG POTENTIAL. CLEAR SKY BEHIND LINE AND LIGHT WINDS AFTER SOME LIGHT RAIN MEANS SOME FOG POTENTIAL. HRRR MODEL SHOWS SOME AND THREW IN SOME MVFR VSBYS FOR BR INTO TVF/DVL/GFK OVERNIGHT AS THAT MODELS SHOWS A BETTER CHC IN THIS AREA. AS USUAL WITH RADIATIONAL FOG DEVELOPMENT AND COVERAGE/INTENSITY IS UNCERTAIN. SKIES WILL BE CLEAR ON FRIDAY WITH A WEST WIND NR 10 KTS. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...RIDDLE SHORT TERM...HOPPES LONG TERM...DK AVIATION...RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 348 AM CDT THU APR 30 2015 MNZ001>005-007-008-013>015-029-NDZ006>008-014>016-024-026>030-038- 039-049-052>054-011200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL- PENNINGTON-RED LAKE-EAST POLK-WILKIN-TOWNER-CAVALIER-PEMBINA- BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE- TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH- 348 AM CDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING...WITH LOWER CONFIDENCE OF ANY THUNDERSTORM ACTIVITY BEYOND THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ006-009-016-017-022>024-027-028-030>032-040-011200- LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT- 348 AM CDT THU APR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY EVENING...WITH LOWER CONFIDENCE OF ANY THUNDERSTORM ACTIVITY BEYOND THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2015Every state in 2015This day in weather historyWarnings in Minnesota, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568797, 568798, 568799, 568800, 568801, 568802, 568803, 568804, 568805, 568806, 568807, 568808, 568809, 568810, 568811, 568812, 568813, 568814, 568815, 568816, 568817.